Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

Having irregular periods, leaking and heavier breasts, purple nipples after getting mierna inserted. Remedy?

3 yrs ago I got the mierna iud put in and my periods have been so unperdictable. Recently I've notice that my breast are leaking and my nipples are purple they feel a bit heavier then normal. I've had my period at the beginning of the month for a few days then it went a way but just yesterday I started bleeding very heavey and its different bright red color. I took at test to see if I was pregnant right before my first period at the begining of the month it was negitive not sure what's going on nervous
Asked On : Mon, 22 Apr 2013
Answers:  1 Views:  49
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Dear jillyc4186,
Levonorgestrel IUD users may experience abnormal uterine bleeding, the cause of which is usually unknown.
You should first inform your doctor to exclude displacement or any intracavitary pathology.
If the device is not displaced, no intracavitary pathology and the pregnancy test is negative, I reassure you that this bleeding is temporary and that you can easily treat it by one of the following:
- mefenamic acid 500 mg tid for 5 days and resume with the beginning of menses.
- ibuprofen 600 mg once daily throughout menses.
- tranexamic acid 1 gm qid for 5 days and resume with menses.
Regarding you breast trouble I advise you to measure your (serum prolactin) and if you have high levels it will be treated accordingly.
I hope these few words were useful to you and I wish you the best of luck.
Dr. Ahmed Bahaa.
Answered: Mon, 22 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor